Alert archive / North Dakota / High Wind Watches in 2009

High Wind Watch 2, NWS Bismarck, ND

September 26, 20097 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at Sep 26, 2009, 2:58 AM MDT for 7 counties in North Dakota. It took effect at Sep 27, 2009, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 26, 2009, 2:58 AM MDT (08:58 UTC)
In effect from
Sep 27, 2009, 9:00 AM MDT
Expired
Sep 27, 2009, 2:32 AM MDT
In force
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 260858
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
358 AM CDT SAT SEP 26 2009

...HIGH WIND WATCH SOUTHWEST NORTH DAKOTA SUNDAY...

.A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA DURING THE EARLY MORNING HOURS ON SUNDAY.
VERY STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THIS FRONT SUNDAY
MORNING THROUGH THE EVENING ACROSS THE AREA. THE STRONGEST WINDS
ARE FORECAST TO OCCUR ACROSS THE SOUTHWEST...WITH SUSTAINED WINDS
FROM THE NORTHWEST OF 35 TO 40 MPH...WITH GUSTS OF 55 TO 60 MPH
POSSIBLE. THIS WATCH INCLUDES THE CITIES OF DICKINSON...BOWMAN AND
HETTINGER. THOSE IN THE WATCH AREA SHOULD SECURE LOOSE ITEMS ON
THEIR PROPERTIES...AND BE PREPARED FOR VERY STRONG WINDS WHEN
TRAVELING. ELSEWHERE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA...STRONG WINDS...BELOW WARNING CRITERIA...ARE FORECAST ON
SUNDAY...WITH A WIND ADVISORY LIKELY TO BE NEEDED.

NDZ031>033-040-041-043-044-262200-
/O.NEW.KBIS.HW.A.0002.090927T1500Z-090928T0200Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
258 AM MDT SAT SEP 26 2009

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

VERY STRONG NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 55 TO 60
MPH ARE POSSIBLE ACROSS SOUTHWEST NORTH DAKOTA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

PJA
3 follow-up statements
000 
WWUS73 KBIS 262020
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CDT SAT SEP 26 2009

...HIGH WIND WATCH SOUTHWEST NORTH DAKOTA SUNDAY...
...WIND ADVISORY REMAINDER OF WEST AND CENTRAL NORTH DAKOTA SUNDAY...

.A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA DURING THE EARLY MORNING HOURS ON SUNDAY.
VERY STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THIS FRONT
SUNDAY MORNING THROUGH THE EVENING ACROSS THE AREA. THE STRONGEST
WINDS ARE FORECAST TO OCCUR ACROSS THE SOUTHWEST...WITH SUSTAINED
WINDS FROM THE NORTHWEST OF 35 TO 40 MPH...WITH GUSTS OF 55 TO
60 MPH POSSIBLE. THIS WATCH INCLUDES THE CITIES OF DICKINSON...
BOWMAN AND HETTINGER. THOSE IN THE WATCH AREA SHOULD SECURE LOOSE
ITEMS ON THEIR PROPERTIES...AND BE PREPARED FOR VERY STRONG WINDS
WHEN TRAVELING. ELSEWHERE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA...STRONG WINDS...BELOW WARNING CRITERIA...ARE FORECAST ON
SUNDAY. A WIND ADVISORY HAS BEEN ISSUED FOR MUCH OF CENTRAL AND
WESTERN NORTH DAKOTA.

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-270430-
/O.NEW.KBIS.WI.Y.0014.090927T1500Z-090928T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
320 PM CDT SAT SEP 26 2009 /220 PM MDT SAT SEP 26 2009/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT
/8 PM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA SUNDAY MORNING. WINDS WILL INCREASE TO 30 TO
40 MPH WITH GUSTS NEAR 50 MPH AT TIMES FROM WILLISTON AND MINOT
SOUTH TO THE SOUTH DAKOTA BORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ031>033-040-041-043-044-270430-
/O.CON.KBIS.HW.A.0002.090927T1500Z-090928T0200Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
220 PM MDT SAT SEP 26 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

VERY STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 55 TO
60 MPH ARE POSSIBLE ACROSS SOUTHWEST NORTH DAKOTA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
000 
WWUS73 KBIS 270221
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
921 PM CDT SAT SEP 26 2009

...HIGH WIND WATCH SOUTHWEST NORTH DAKOTA SUNDAY... 
...WIND ADVISORY REMAINDER OF WEST AND CENTRAL NORTH DAKOTA
SUNDAY...

.A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA DURING THE EARLY MORNING HOURS ON SUNDAY.
VERY STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THIS FRONT
SUNDAY MORNING THROUGH THE EVENING ACROSS THE AREA. THE STRONGEST
WINDS ARE FORECAST TO OCCUR ACROSS THE SOUTHWEST...WITH SUSTAINED
WINDS FROM THE NORTHWEST OF 35 TO 40 MPH...WITH GUSTS OF 55 TO
60 MPH POSSIBLE. THIS WATCH INCLUDES THE CITIES OF DICKINSON...
BOWMAN AND HETTINGER. THOSE IN THE WATCH AREA SHOULD SECURE LOOSE
ITEMS ON THEIR PROPERTY...AND BE PREPARED FOR VERY STRONG WINDS
WHEN TRAVELING. ELSEWHERE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA...STRONG WINDS...BELOW WARNING CRITERIA...ARE FORECAST ON
SUNDAY. A WIND ADVISORY HAS BEEN ISSUED FOR THE REMAINDER OF
WESTERN AND CENTRAL NORTH DAKOTA.

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-271115-
/O.CON.KBIS.WI.Y.0014.090927T1500Z-090928T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
921 PM CDT SAT SEP 26 2009 /821 PM MDT SAT SEP 26 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
9 PM CDT /8 PM MDT/ SUNDAY...

STRONG NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA SUNDAY MORNING. WINDS WILL INCREASE TO 30 TO
40 MPH WITH GUSTS NEAR 50 MPH AT TIMES FROM WILLISTON AND MINOT
SOUTH THROUGH BISMARCK AND JAMESTOWN...TO THE SOUTH DAKOTA BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ031>033-040-041-043-044-271115-
/O.CON.KBIS.HW.A.0002.090927T1500Z-090928T0200Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
821 PM MDT SAT SEP 26 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

VERY STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 55 TO
60 MPH ARE POSSIBLE ACROSS SOUTHWEST NORTH DAKOTA ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
000 
WWUS73 KBIS 270832
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
332 AM CDT SUN SEP 27 2009

...HIGH WIND WARNING SOUTHWEST NORTH DAKOTA SUNDAY... ...WIND
ADVISORY REMAINDER OF WEST AND CENTRAL NORTH DAKOTA SUNDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA DURING THE EARLY MORNING HOURS ON SUNDAY. VERY STRONG
NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND THIS FRONT SUNDAY
MORNING THROUGH THE EVENING ACROSS THE AREA. THE STRONGEST WINDS
ARE FORECAST TO OCCUR ACROSS THE SOUTHWEST...WITH SUSTAINED WINDS
OF 35 TO 40 MPH...WITH GUSTS OF 55 TO 60 MPH POSSIBLE. A HIGH
WIND WARNING IS IN EFFECT FOR SOUTHWEST NORTH DAKOTA SUNDAY
MORNING THROUGH THE EARLY EVENING...INCLUDING THE CITIES OF
DICKINSON...BOWMAN AND HETTINGER. THOSE IN THE WARNING AREA SHOULD
SECURE LOOSE ITEMS ON THEIR PROPERTY...AND BE PREPARED FOR VERY
STRONG WINDS WHEN TRAVELING. FURTHERMORE...AREAS OF BLOWING DUST
ARE POSSIBLE IN THE SOUTHWEST.

ELSEWHERE ACROSS WESTERN AND CENTRAL NORTH DAKOTA...STRONG
NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE FORECAST
LATE SUNDAY MORNING THROUGH THE EARLY EVENING. SOME RAIN SHOWERS
MAY CONTAIN WIND GUSTS OVER 50 MPH.

NDZ031>033-040-041-043-044-272200-
/O.UPG.KBIS.HW.A.0002.090927T1500Z-090928T0200Z/
/O.NEW.KBIS.HW.W.0004.090927T1200Z-090928T0200Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
232 AM MDT SUN SEP 27 2009

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 55 TO 60 MPH ARE
FORECAST ACROSS SOUTHWEST NORTH DAKOTA SUNDAY MORNING THROUGH THE
EARLY EVENING. SUCH WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-272200-
/O.CON.KBIS.WI.Y.0014.090927T1500Z-090928T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
332 AM CDT SUN SEP 27 2009 /232 AM MDT SUN SEP 27 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE FORECAST
LATE SUNDAY MORNING THROUGH THE EARLY EVENING. SOME RAIN SHOWERS
MAY CONTAIN WIND GUSTS OVER 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PJA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Sep 26, 2:39 AM MDT, 19 minutes earlier.

Area forecast discussion, Sep 26, 2:39 AM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
339 AM CDT SAT SEP 26 2009

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
A PLETHORA OF WEATHER HEADLINES SURROUNDS THE SHORT TERM...RANGING
FROM FIRE WEATHER ISSUES TO THE POSSIBILITY OF HIGH WIND ISSUES.
ALSO A POTENTIAL FOR FROST MONDAY AND TUESDAY MORNING OVER
PORTIONS OF THE CWA.

TODAY WILL BE THE LAST DAY WITH HIGH TEMPERATURES IN THE LOWER
80S OVER THE CWA. LOW PRESSURE AND ASSOCIATED POTENT COLD FRONT
OVER ALBERTA WILL SWING EAST AND SOUTHEAST TODAY/TONIGHT. HAVE
UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING ACROSS
WESTERN NORTH DAKOTA TODAY. PLEASE SEE THE FIRE WEATHER DISCUSSION
BELOW FOR ADDITIONAL DETAILS. BROAD RIDGING WILL DOMINATE TODAY
BUT WILL SHOW SIGNS OF COLLAPSING BY THIS EVENING AS THE FRONT
BEGINS TO PUSH ACROSS NORTHWEST NORTH DAKOTA. THE COLD FRONT WILL
MOVE THROUGH TONIGHT WITH COLD AIR ADVECTION ENSUING THEREAFTER.
THE LEFT EXIT REGION OF A 130KT 300MB JET WILL PROVIDE ENOUGH
LARGE SCALE ASCENT NEAR/ALONG A LINE FROM AROUND KISN TO KBIS AND
KJMS LATE TONIGHT INTO SUNDAY TO PRODUCE ISOLATED SHOWERS.
HOWEVER THE SCREAMING MESSAGE IS THE VERY STRONG NORTHWEST WINDS
THAT ARE FORECAST TO DEVELOP ACROSS THE CWA MID MORNING SUNDAY
THROUGH EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED IN OUR
SOUTHWESTERN ZONES AND POSSIBLY EAST OF BISMARCK INTO JAMESTOWN BY
MID/LATE AFTERNOON. THUS WE HAVE ISSUED A HIGH WIND WATCH PORTIONS
OF OUR WESTERN AND SOUTHWESTERN ZONES. THIS IS WHERE THE GREATEST
PRESSURE CHANGES/RISES OCCUR. SUSTAINED WINDS ACROSS THIS AREA ARE
FORECAST TO RANGE FROM 35 TO 40 MPH WITH GUSTS RANGING BETWEEN 55
AND 60 MPH. AS MENTIONED ABOVE THIS SCENARIO MAY PLAY OUT NEAR
JAMESTOWN BY MID/LATE AFTERNOON...BUT CONFIDENCE AT THIS TIME IS
NOT HIGH ENOUGH FOR A HIGH WIND WATCH ISSUANCE. A WIND ADVISORY
WILL BE NEEDED SUNDAY OVER THE REST OF THE CWA AS SUSTAINED WINDS
OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH DOMINATE. HAVE ALSO
ISSUED A FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND SOUTH
CENTRAL NORTH DAKOTA SUNDAY AS CRITICAL FIRE WEATHER BEHAVIOR MAY
DEVELOP DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITY. WINDS
WILL REMAIN BREEZY MONDAY NIGHT ACROSS OUR CENTRAL ZONES HELPING
TO KEEP THE MINIMUM TEMPERATURES JUST OUT OF FROST POTENTIAL. BUT
ACROSS THE WEST...WINDS WILL DROP OFF AFTER MIDNIGHT...AND WITH
CLEARING SKIES TEMPERATURES WILL DROP INTO THE MID 30S. WILL
PROBABLY NEED SOME HIGHLIGHTS MENTIONING FROST IN THE WEST. MOSTLY
SUNNY/CLEAR CONDITIONS WILL DOMINATE MONDAY/MONDAY NIGHT AS A
RIDGE OF HIGH PRESSURE APPROACHES. THE COOLEST AIR WILL SHIFT
ACROSS CENTRAL NORTH DAKOTA MONDAY NIGHT FOR A POSSIBLE FROST
POTENTIAL HERE. WILL ISSUE ADDITIONAL HEADLINES IF NEEDED AS WE
GET CLOSER. BEHIND THE COLD FRONT...HIGH TEMPERATURES WILL RANGE FROM
55F TO 65F SUNDAY AND MONDAY ACROSS THE CWA WITH OVERNIGHT LOWS IN
THE 30S.

.LONG TERM...TUESDAY THROUGH FRIDAY...
THE START OF THE EXTENDED FORECAST PERIOD LOOKS TO BE MILD AND DRY
AS A RIDGE WILL BE OVER THE CENTRAL UNITED STATES ON TUESDAY. THE
WEATHER PATTERN BECOMES UNSETTLED BEGINNING WEDNESDAY AS A LARGE
TROUGH WILL BE PLOWING THROUGH THE PACIFIC NORTHWEST INCREASING OUR
MOISTURE AND RAIN CHANCES. THE UKMET/GFS ARE A BIT FASTER THAN THE
ECMWF/GFSENS WITH THE MEAN TROUGH...AND WITH SUCH AN AMPLIFIED
SYSTEM...WOULD EXPECT THE SLOWER TIMING TO VERIFY BETTER. THE
EFFECTS OF THIS TROUGH WILL CONTINUE THURSDAY AND FRIDAY AS IT MOVES
NORTHEAST TO THE WESTERN GREAT LAKES. MODELS SUGGEST A RATHER LARGE
DEFORMATION PRECIP BAND WITH VERY WINDY CONDITIONS. THICKNESSES AND
850MB TEMPS WOULD INDICATE MAINLY RAIN WITH THIS SYSTEM.

&&

.AVIATION...
DENSE FOG AND LOW CIGS WILL LIKELY PERSIST AT KJMS EARLY THIS
MORNING BEFORE CONDITIONS IMPROVE AFTER DAYBREAK. SOMEWHAT DRIER AIR
IS IN PLACE AT KBIS...BUT TEMP/DEWPOINT SPREADS INDICATES SOME
POTENTIAL FOR BRIEF MVFR FOG EARLY THIS MORNING. OTHERWISE...EXPECT
VFR CONDITIONS WITH ONLY SCATTERED MID AND HIGH LEVEL CLOUDS.

&&

.FIRE WEATHER...THE PREVIOUS FIRE WEATHER WATCH FOR WESTERN NORTH
DAKOTA HAS BEEN UPGRADED TO A RED FLAG WARNING THIS AFTERNOON AND
EARLY EVENING. AHEAD OF AN APPROACHING COLD FRONT...EXPECT
SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH ALONG WITH MINIMUM
HUMIDITIES OF 15 TO 25 PERCENT. RANGELAND FIRE DANGER INDICES
ACROSS WESTERN NORTH DAKOTA IS VERY HIGH. THUS THE COMBINATION OF
THE GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND VERY HIGH
RANGELAND FIRE DANGER INDICES WILL YIELD A CRITICAL FIRE WEATHER
BEHAVIOR DAY.

A POTENT COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL NORTH
DAKOTA TONIGHT. THIS WILL LIKELY SET THE STAGE FOR ANOTHER CRITICAL
FIRE WEATHER DAY ON SUNDAY. STRONG NORTHWEST WINDS SUSTAINED
BETWEEN 30 AND 40 MPH WITH POSSIBLE GUSTS TO 55 MPH ARE FORECAST
TO OCCUR SUNDAY AFTERNOON INTO THE EARLY EVENING. THESE STRONG
WINDS COMBINED WITH MINIMUM HUMIDITIES BETWEEN 20 AND 25 PERCENT
AND RANGELAND FIRE DANGER INDICES RANGING FROM VERY HIGH TO
EXTREME MAY CREATE ANOTHER CRITICAL FIRE WEATHER BEHAVIOR DAY.
THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF WESTERN
AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033-040-
041-043-044.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NDZ017-018-031>033-040>045.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NDZ031>033-040-041-043-044.

&&

SHORT TERM/FIRE WEATHER...KS
LONG TERM/AVIATION...KK/RK
Hazardous weather outlook, Sep 25, 3:17 PM MDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
525 AM CDT FRI SEP 25 2009

NDZ001>005-009>013-017>023-025-031>035-040>044-261030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-
415 PM CDT FRI SEP 25 2009 /315 PM MDT FRI SEP 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A DEEPENING SURFACE LOW PRESSURE SYSTEM SWINGING ACROSS SOUTHERN
CANADA WILL CAUSE A WINDY...WARM AND DRY SATURDAY OVER WESTERN
NORTH DAKOTA. SOUTHWEST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES
IN THE LOWER 80S...AND DAYTIME MINIMUM RELATIVE HUMIDITIES OF 15
TO 25 PERCENT ARE FORECAST...RESULTING IN RANGELAND FIRE DANGER
INDICES IN THE VERY HIGH CATEGORY. DANGEROUS FIRE WEATHER CONDITIONS
ARE POSSIBLE OVER WESTERN NORTH DAKOTA SATURDAY AFTERNOON AND
EARLY EVENING. A FIRE WEATHER WATCH IS IN EFFECT AND MAY POSSIBLY
BE UPGRADED TO A RED FLAG WARNING. CHECK BACK FOR FUTURE UPDATES.

A POTENT COLD FRONT WILL SWEEP THROUGH WESTERN AND CENTRAL NORTH
DAKOTA SATURDAY NIGHT BRINGING VERY WINDY CONDITIONS AND MUCH
COOLER AIR FOR SUNDAY. VERY STRONG NORTHWEST WINDS SUSTAINED
BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH
MINIMUM HUMIDITIES OF AROUND 25 PERCENT TO POSSIBLY CREATE ANOTHER
CRITICAL FIRE WEATHER DAY OVER WESTERN AND PORTIONS OF CENTRAL
NORTH DAKOTA. A FIRE WEATHER WATCH MAY NEED TO BE ISSUED. CHECK
BACK FOR FUTURE UPDATES.

IN ADDITION...A HIGH WIND WATCH MAY BE NEEDED FOR AREAS NORTH AND
EAST OF BISMARCK ON SUNDAY. WINDS FROM MINOT TO JAMESTOWN ARE
FORECAST TO RANGE BETWEEN 35 AND 45 MPH WITH GUSTS TO 55 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ036-037-045>048-050-051-261030-
KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
525 AM CDT FRI SEP 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FROM
JAMESTOWN AND SOUTH THIS AFTERNOON AS AN UPPER LEVEL LOW PRESSURE
EJECTS NORTHEAST FROM THE CENTRAL PLAINS. NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A DEEPENING SURFACE LOW PRESSURE SYSTEM SWINGING ACROSS SOUTHERN
CANADA WILL CAUSE A WINDY...WARM AND DRY SATURDAY OVER WESTERN
NORTH DAKOTA. SOUTHWEST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES
IN THE LOWER 80S...AND DAYTIME MINIMUM RELATIVE HUMIDITIES OF 15
TO 25 PERCENT ARE FORECAST...RESULTING IN RANGELAND FIRE DANGER
INDICES IN THE VERY HIGH CATEGORY. DANGEROUS FIRE WEATHER CONDITIONS
ARE POSSIBLE OVER WESTERN NORTH DAKOTA SATURDAY AFTERNOON AND
EARLY EVENING. A FIRE WEATHER WATCH IS IN EFFECT AND MAY POSSIBLY
BE UPGRADED TO A RED FLAG WARNING. CHECK BACK FOR FUTURE UPDATES.

A POTENT COLD FRONT WILL SWEEP THROUGH WESTERN AND CENTRAL NORTH
DAKOTA SATURDAY NIGHT BRINGING VERY WINDY CONDITIONS AND MUCH
COOLER AIR FOR SUNDAY. VERY STRONG NORTHWEST WINDS SUSTAINED
BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH
MINIMUM HUMIDITIES OF AROUND 25 PERCENT TO POSSIBLY CREATE ANOTHER
CRITICAL FIRE WEATHER DAY OVER WESTERN AND PORTIONS OF CENTRAL
NORTH DAKOTA. A FIRE WEATHER WATCH MAY NEED TO BE ISSUED. CHECK
BACK FOR FUTURE UPDATES.

IN ADDITION...A HIGH WIND WATCH MAY BE NEEDED FOR AREAS NORTH AND
EAST OF BISMARCK ON SUNDAY. WINDS FROM MINOT TO JAMESTOWN ARE
FORECAST TO RANGE BETWEEN 35 AND 45 MPH WITH GUSTS TO 55 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:56 AM MDTFire Weather WatchBISAdams, Billings, Bowman, Dunn, Golden Valley, Grant and 5 more24 hr
Sep 26, 2:56 AM MDTRed Flag WarningBISAdams, Billings, Bowman, Divide, Dunn, Golden Valley and 5 more17 hr
Sep 26, 2:20 PM MDTWind AdvisoryBISBottineau, Burke, Burleigh, Dickey, Divide, Dunn and 19 more30 hr

Nearby

High Wind Watches in North Dakota, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.